I suffer from Bipolar #1 and Shizoaffective and Panic attacks would Prozac mixed with lithium help me?
Does lithium and prozac a good combonation for bipolar and shizoaffevtive disorder?
- 9 Mar 2011 by blueflower
- prozac, depression, bipolar disorder, obsessive compulsive disorder, panic disorder, postpartum depression, fibromyalgia, lithium, anxiety and stress, schizoaffective disorder
10 Mar 2011
Lithium with Prozac is not a good combination as it can cause something called serotonin syndrome which can be fatal. There are numerous medications that would be appropriate for you particular conditions. It is best to consult with your doctor about these choices.
22 Apr 2012
Background: I'm 29 and recently recognized my bipolarity (average time before correct diagnosis is about 10 years). My bipolarity has been marked by severe depression 2 to 3 times per year, in addition to countless instances of what I simply called "genius", or mania. Prozac helped enhance the mania, where I became intensely focused and neurotic about school/work--to the point where if things were perfect (I also have OCD), then I would give up on everything.
Effectiveness: I've been taking fluoxetine 40mg (Teva) for several years, but it was not very effective for depression. About two months ago, I started on lithium (300mg, then 600, now 900) and fluoxetine 40mg (Par). Par fluoxetine is much more effective than Teva's product. Since I've adjusted to the more potent Par fluoxetine, I find the combination to be excellent.
Additional info: Lithium is used effectively when the blood levels are monitored. If you are not within a small concentration bracket, then it is essentially a sugar pill. Be sure to ask your doctor about blood work if you have not already had blood work done. This is also to check kidney function! as lithium is processed by the kidneys and not the liver.
In most people, it would take a much higher dose of both drugs before the serotonin syndrome occurs, but individuals must remain cautious. See Bluelight forum on serotonin syndrome, which many MDMA users have experienced and share their story.
Some OTC drugs can affect SSRIs and promote the likelihood of Serotonin Syndrome: 5-htp is one example, in addition to other drugs that affect serotonin: cocaine, LSD, MDMA, etc
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Should i go up on my dosage?
45 answers • 17 Aug 2009
... years. I'm very afraid. I'm a fully housebound agoraphobic that suffers from OCD, anxiety, and panic attacks. Will this help me? I ...
4 answers • 17 Jul 2011
I have since changed the TIME of day I take my SSRI from morning to night didn't work- i fell asleep at 11 am, woke because i HAD to at 2 pm. ...
5 answers • 19 Feb 2012
I have benn diagnosed with bipolar@ age 20 I am now 40... Ive gone thru numerous medications .. My Dr.decided that Prozac alone would help of course ...
3 answers • 6 Mar 2013